Next Article in Journal
Next Article in Special Issue
Previous Article in Journal
Previous Article in Special Issue
Robotics 2013, 2(2), 66-91; doi:10.3390/robotics2020066
Article

Computationally Efficient Adaptive Type-2 Fuzzy Control of Flexible-Joint Manipulators

1
, 1,* , 2
 and 1
Received: 1 April 2013; in revised form: 4 May 2013 / Accepted: 13 May 2013 / Published: 21 May 2013
(This article belongs to the Special Issue Intelligent Robots)
Download PDF [635 KB, uploaded 21 May 2013]
Abstract: In this paper, we introduce an adaptive type-2 fuzzy logic controller (FLC) for flexible-joint manipulators with structured and unstructured dynamical uncertainties. Simplified interval fuzzy sets are used for real-time efficiency, and internal stability is enhanced by adopting a trade-off strategy between the manipulator’s and the actuators’ velocities. Furthermore, the control scheme is independent of the computationally expensive noisy torque and acceleration signals. The controller is validated through a set of numerical simulations and by comparing it against its type-1 counterpart. The ability of the adaptive type-2 FLC in coping with large magnitudes of uncertainties yields an improved performance. The stability of the proposed control system is guaranteed using Lyapunov stability theory.
Keywords: type-2 fuzzy control; uncertain systems; robot manipulators; flexible structures; adaptive control type-2 fuzzy control; uncertain systems; robot manipulators; flexible structures; adaptive control
This is an open access article distributed under the Creative Commons Attribution License which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Export to BibTeX |
EndNote


MDPI and ACS Style

Chaoui, H.; Gueaieb, W.; Biglarbegian, M.; Yagoub, M.C.E. Computationally Efficient Adaptive Type-2 Fuzzy Control of Flexible-Joint Manipulators. Robotics 2013, 2, 66-91.

AMA Style

Chaoui H, Gueaieb W, Biglarbegian M, Yagoub MCE. Computationally Efficient Adaptive Type-2 Fuzzy Control of Flexible-Joint Manipulators. Robotics. 2013; 2(2):66-91.

Chicago/Turabian Style

Chaoui, Hicham; Gueaieb, Wail; Biglarbegian, Mohammad; Yagoub, Mustapha C.E. 2013. "Computationally Efficient Adaptive Type-2 Fuzzy Control of Flexible-Joint Manipulators." Robotics 2, no. 2: 66-91.

Robotics EISSN 2218-6581 Published by MDPI AG, Basel, Switzerland RSS E-Mail Table of Contents Alert